Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 272, NWS North Platte, NE

August 15, 2016Brown County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 15, 2016, 9:25 PM CDT for Brown County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2016, 9:25 PM CDT (02:25 UTC)
Expired
Aug 15, 2016, 10:15 PM CDT
In force
50 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Brown County, NE

The radar

The North Platte radar (KLNX), 63 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 9:47 PM CDTHAIL 1.2513 S Ainsworth, NEHALF DOLLAR SIZE HAIL WITH PEA SIZE HAIL, COVERED THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
629 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
3212 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WUUS53 KLBF 160225
SVRLBF
NEC017-160315-
/O.NEW.KLBF.SV.W.0272.160816T0225Z-160816T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 PM CDT MON AUG 15 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1015 PM CDT

* AT 925 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
  JOHNSTOWN...OR 17 MILES SOUTHWEST OF AINSWORTH...MOVING EAST AT 15
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LONG LAKE STATE WILDLIFE MANAGEMENT AREA...HOFELD LAKE...RAVEN...
  JONES LAKE AND MOON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4231 10016 4244 10015 4242 9971 4220 9985
TIME...MOT...LOC 0225Z 281DEG 13KT 4237 10008 

HAIL...1.00IN
WIND...60MPH
 
$$

CDC
2 follow-up statements
495 
WWUS53 KLBF 160248
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
948 PM CDT MON AUG 15 2016

NEC017-160315-
/O.CON.KLBF.SV.W.0272.000000T0000Z-160816T0315Z/
BROWN NE-
948 PM CDT MON AUG 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN BROWN COUNTY...

AT 947 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
AINSWORTH...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RAVEN...HOFELD LAKE AND JONES LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4228 10005 4243 10003 4242 9971 4220 9985
TIME...MOT...LOC 0247Z 277DEG 15KT 4237 9989 

HAIL...1.00IN
WIND...60MPH
 
$$

CDC
292 
WWUS53 KLBF 160313
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1013 PM CDT MON AUG 15 2016

NEC017-160323-
/O.EXP.KLBF.SV.W.0272.000000T0000Z-160816T0315Z/
BROWN NE-
1013 PM CDT MON AUG 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN COUNTY WILL
EXPIRE AT 1015 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4228 10005 4243 10003 4242 9971 4220 9985
TIME...MOT...LOC 0310Z 281DEG 13KT 4237 9989 

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:21 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 15, 6:21 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
621 PM CDT MON AUG 15 2016

.SYNOPSIS...
Issued at 342 PM CDT Mon Aug 15 2016

H5 analysis this morning had a trough of low pressure
extending from Kansas south into west Texas. West of this feature,
an low amplitude ridge of high pressure was present across the four
corners with a trough noted over northern California. North of the
south central CONUS trough, a nice shortwave was located over
Eastern South Dakota. Thunderstorms in association with this feature
had weakened and dissipated this morning over Minnesota. Further
north, across Canada and Alaska, low pressure was noted in the gulf
of Alaska while a low amplitude ridge was present from southern
British Columbia into southeastern portions of the Northwest
Territories of Canada. At the surface: Low pressure was noted over
western North Dakota with a second low over southeastern Colorado. A
trough of low pressure extended between these two features and ran
roughly from Pierre South Dakota, to Valentine Nebraska, to
Ogallala,to Lamar Colorado. East Winds were from the south, east of
the trough while winds were northerly west of this feature. Dew
points across western and north central Nebraska had fallen into the
40s in southwestern Nebraska, to around 60 in central and north
central Nebraska. As of 3 PM CDT, temperatures ranged from 81 at
Ainsworth to 93 at Imperial.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 342 PM CDT Mon Aug 15 2016

Weak trough moving across the CWA this afternoon. A CU field is
starting to develop along the trough across N central which is
expected to continue to expand into the evening hours. A broken line
of thunderstorms is expected. Low level shear is marginal, around 30
kts and modest CAPE of 2K-3K j/kg. SPC mesoanalysis highlights a
small window for the possibility for landspout tornadoes. Something
to watch for through sunset. Locally brief heavy rainfall is
possible as PWATS of 1.25 to 1.50 exist. Meanwhile a second area of
concern is in association with a disturbance crossing the Rockies.
Storms already going across eastern Wyoming and this activity should
drift east. The environment is not as favorable as you get off the
higher terrain although storms could linger into the late evening
hours reaching the western sandhills. The warm air remains in place
with a mild night in the mid 50s to lower 60s expected. Tomorrow
another warm August day with highs generally in the lower 90s. The
trough will push a little further southeast and stall from western
Kansas into S central Nebraska. Far southeastern zones could see
some CU/storm develop during the late afternoon hours although
confidence is low at this time.

.LONG TERM...(Tuesday night through Monday)
Issued at 342 PM CDT Mon Aug 15 2016

Mid term...Tuesday night through Thursday: In the mid range,
temperatures, along with a small threat for precipitation Tuesday
Night and possibly Wednesday night are the main forecast concerns.
For Tuesday Night: Inherited forecast had a slight chance mention
of pops for the entire forecast area Tuesday evening. Looking at
the latest NAM and GFS solutions, there is a small threat for pcpn
in a couple of areas-the first is along a surface trough which
will be anchored in the southeastern CWA, and a second threat
which extends west along the Interstate 80 corridor as well as
Highway 26 from North Platte, west to Oshkosh and Chappell. The
second area is along a stalled out frontal boundary. This feature
is expected to begin to lift north on Wednesday as a warm front.
Support aloft remains very weak on Tuesday evening and low level
moisture availability is doubtful ATTM as the GFS and NAM solns
are divergent on their low level moisture forecasts. With low
confidence in the near range solns, will opt for slight chance
pops. For Wednesday into Wednesday night. A warm front will begin
to lift north Wednesday a nice tongue of warm air pushes into
western and north central Nebraska. Highs will rebound back into
the 90s behind the front. Generally favored the NAM solution for
frontal timing, which is more in line with the latest EC forecast.
The GFS solution was lagging 6 to 12 hours slower than the NAM
soln. Both models do develop some pcpn along the warm front in
northern Nebraska Weds. Afternoon (NAM) solution, or Weds. Evening
(GFS) solution. With the decent timing differences noted between
the models, will plan on leaving the period dry attm. However,
pops may need to be added to the forecast if model timing
improves. On Thursday, a strong, cold front will approach from the
northwest, and will enter the far northwestern CWA by mid
afternoon Thursday. Convection will light up INVOF the front
Thursday night into Friday with the best chances Thursday night.
ATTM, CAPE and shear out ahead of the front is fairly meager
Thursday night, so the severe threat appears limited.

Long term, Thursday night through Monday: Much colder air will
push in behind the front for Friday night into Saturday with
drying conds expected Saturday. For Saturday night, the forecast
initialized with slight chance pops across the board. Based on the
degree of subsidence indicated by the EC and GFS solns this
morning, took out pops after coordinating with the surrounding
offices. For the remainder of the forecast, left the init. pop
grids alone as the GFS and ECMWF solns begin to diverge somewhat
Sunday into Monday. The ECMWF remains dry during the remainder of
the extended, however, the GFS drops another northern stream
trough into the Dakotas and Nebraska Sunday night into Monday.
Temperatures will rebound from the mid 70s on Saturday, to the
upper 70s to lower 80s Sunday into Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 621 PM CDT Mon Aug 15 2016

Isolated to scattered thunderstorm coverage is expected this
evening along a stalled front located from KTIF to KONL. Storm
motion will be southeast. Storm activity may last past 06z tonight but
should decrease by 12z Tuesday.

An upper level disturbance is moving through the Rockies and
producing scattered thunderstorms. This storm activity could
affect Western Neb this evening and then dissipate. Storm coverage
is expected to remain isolated across Western Nebraska.

No thunderstorm activity is expected after 12z Tuesday.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Masek
LONG TERM...Buttler
AVIATION...CDC
Hazardous weather outlook, Aug 15, 3:54 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 PM CDT MON AUG 15 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-162100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
354 PM CDT MON AUG 15 2016 /254 PM MDT MON AUG 15 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A MARGINAL RISK FOR SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING ACROSS EASTERN PORTIONS OF THE SANDHILLS AND NORTH
CENTRAL NEBRASKA...GENERALLY EAST OF A VALENTINE TO STAPLETON
LINE. A FEW STRONGER STORMS MAY PRODUCE HAIL UP TO NICKEL SIZE
AND WIND GUSTS IN EXCESS OF 50 MPH. LANDSPOUT TORNADOES CANNOT BE
RULED OUT FOR A FEW HOURS THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY...MAINLY LATE
IN THE DAY OR AT NIGHT.

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THURSDAY AND
COULD PRODUCE SOME ISOLATED TO SCATTERED STRONG OR SEVERE
THUNDERSTORMS. OTHERWISE THE CHANCE FOR SEVERE THUNDERSTORMS IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS PORTIONS OF
NORTH CENTRAL NEBRASKA...EAST OF A VALENTINE TO STAPLETON LINE.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Special weather statement, Aug 15, 7:31 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM MDT MON AUG 15 2016

NEZ069-160115-
CHASE NE-
631 PM MDT MON AUG 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHASE COUNTY UNTIL 715 PM
MDT...

AT 631 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IMPERIAL...MOVING SOUTH AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IMPERIAL...CHAMPION AND WANAMAKER STATE WILDFIRE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 43.

LAT...LON 4046 10176 4065 10174 4050 10156 4038 10162
TIME...MOT...LOC 0031Z 343DEG 14KT 4057 10169

CDC
Special weather statement, Aug 15, 7:52 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
752 PM CDT MON AUG 15 2016

NEZ069-070-160130-
CHASE NE-HAYES NE-
752 PM CDT MON AUG 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAYES...NORTHEASTERN
CHASE AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 830 PM CDT/730 PM
MDT/...

AT 752 PM CDT/652 PM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF MADRID TO
NEAR IMPERIAL. MOVEMENT WAS SOUTH AT 10 MPH.

DIME SIZE HAIL...ONE INCH OF RAINFALL AND WINDS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
IMPERIAL...CHAMPION AND WANAMAKER STATE WILDFIRE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 51.

LAT...LON 4069 10158 4070 10112 4044 10171 4058 10179
TIME...MOT...LOC 0052Z 005DEG 5KT 4065 10148 4055 10170

CDC
Special weather statement, Aug 15, 8:11 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
811 PM CDT MON AUG 15 2016

NEZ069-070-160200-
CHASE NE-HAYES NE-
811 PM CDT MON AUG 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAYES...EASTERN
CHASE...SOUTHEASTERN PERKINS AND SOUTHWESTERN LINCOLN COUNTIES UNTIL
900 PM CDT/800 PM MDT/...

AT 811 PM CDT/711 PM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF ELSIE TO
NEAR IMPERIAL. MOVEMENT WAS EAST AT 15 MPH.

DIME SIZE HAIL...ONE INCH OF RAINFALL AND WINDS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
IMPERIAL...ENDERS RESERVOIR STATE RECREATION AREA...ENDERS...CHURCH
GROVE CAMPGROUND...CENTER DAM CAMPGROUND...WANAMAKER STATE WILDFIRE
MANAGEMENT AREA AND AREA A CAMPGROUND.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 27 AND 44.

LAT...LON 4051 10172 4070 10144 4070 10093 4035 10158
      4035 10160
TIME...MOT...LOC 0111Z 287DEG 13KT 4068 10131 4048 10165

CDC
Special weather statement, Aug 15, 8:30 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT MON AUG 15 2016

NEZ059-069-070-160215-
CHASE NE-LINCOLN NE-HAYES NE-
830 PM CDT MON AUG 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR HAYES...EASTERN CHASE...
NORTHWESTERN FRONTIER...SOUTHEASTERN PERKINS AND SOUTHWESTERN LINCOLN
COUNTIES UNTIL 915 PM CDT/815 PM MDT/...

AT 830 PM CDT/730 PM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
DICKENS TO ENDERS RESERVOIR STATE RECREATION AREA. MOVEMENT WAS EAST
AT 20 MPH.

DIME SIZE HAIL...ONE INCH OF RAINFALL AND WINDS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
IMPERIAL...HAYES CENTER...WAUNETA...WELLFLEET...DICKENS...ENDERS...
ENDERS RESERVOIR STATE RECREATION AREA...HAMLET...MARENGO...
CHURCH GROVE CAMPGROUND...
HAYES CENTER STATE WILDLIFE MANAGEMENT AREA...AREA A CAMPGROUND...
CENTER DAM CAMPGROUND AND WANAMAKER STATE WILDFIRE MANAGEMENT AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 43.
 HIGHWAY 83 BETWEEN MILE MARKERS 53 AND 59.

LAT...LON 4035 10160 4051 10172 4070 10137 4070 10125
      4077 10125 4087 10107 4076 10062 4070 10070
      4070 10078 4063 10078 4035 10113
TIME...MOT...LOC 0130Z 272DEG 24KT 4076 10107 4040 10154

CDC
Special weather statement, Aug 15, 8:50 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT MON AUG 15 2016

NEZ059-070-160230-
LINCOLN NE-HAYES NE-
850 PM CDT MON AUG 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAYES...NORTHWESTERN
FRONTIER AND SOUTH CENTRAL LINCOLN COUNTIES UNTIL 930 PM CDT...

AT 849 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR DICKENS TO NEAR HAYES CENTER. MOVEMENT WAS
EAST AT 20 MPH.

DIME SIZE HAIL...3/4 OF AN INCH OF RAINFALL AND WINDS OF 40 MPH WILL
BE POSSIBLE WITH THESE STORMS. THIS RAIN WAS FORMING ON A SLOW
MOVING COLD FRONT. THE FRONT WILL DRIFT SOUTH AND EAST THIS EVENING
AND PRODUCE THUNDERSTORMS...SOME COULD BE STRONG OR PERHAPS BECOME
SEVERE WITH LARGE HAIL AND WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
WELLFLEET...SOMERSET...MARENGO AND HAYES CENTER STATE WILDLIFE
MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 53 AND 62.

LAT...LON 4056 10112 4070 10110 4081 10108 4085 10069
      4070 10070 4070 10078 4063 10078 4052 10079
TIME...MOT...LOC 0149Z 267DEG 17KT 4078 10103 4057 10107

CDC
Special weather statement, Aug 15, 9:17 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
917 PM CDT MON AUG 15 2016

NEZ008-009-160300-
BROWN NE-ROCK NE-
917 PM CDT MON AUG 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWN AND SOUTHWESTERN
ROCK COUNTIES UNTIL 1000 PM CDT...

AT 916 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES SOUTH OF AINSWORTH TO 12 MILES SOUTH
OF JOHNSTOWN. MOVEMENT WAS EAST AT 15 MPH.

DIME SIZE HAIL...1/2 INCH OF RAINFALL AND WINDS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HOFELD LAKE...RAVEN...JONES LAKE...MOON LAKE AND TWIN LAKES STATE
WILDLIFE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 158 AND 168.

LAT...LON 4221 9942 4231 10015 4244 10014 4244 9981
      4235 9944
TIME...MOT...LOC 0216Z 281DEG 14KT 4235 9981 4239 10009

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:06 PM CDTSpecial Weather StatementLBFBlaine39 min
Aug 15, 7:31 PM CDTSpecial Weather StatementLBFChase44 min
Aug 15, 7:52 PM CDTSpecial Weather StatementLBFChase38 min
Aug 15, 8:11 PM CDTSpecial Weather StatementLBFHayes49 min
Aug 15, 8:30 PM CDTSpecial Weather StatementLBFHayes45 min
Aug 15, 8:50 PM CDTSpecial Weather StatementLBFHayes40 min
Aug 15, 9:17 PM CDTSpecial Weather StatementLBFBrown43 min
Aug 15, 10:15 PM CDTSpecial Weather StatementLBFBrown45 min
Aug 15, 10:28 PM CDTSpecial Weather StatementLBFSheridan47 min
Aug 15, 10:45 PM CDTSpecial Weather StatementLBFGrant45 min
Aug 15, 10:52 PM CDTSpecial Weather StatementLBFRock38 min
Aug 15, 11:03 PM CDTSpecial Weather StatementLBFArthur, Deuel42 min
Aug 15, 11:15 PM CDTSpecial Weather StatementLBFBlaine45 min
Aug 16, 12:02 AM CDTSpecial Weather StatementLBFArthur, Keith43 min
Aug 16, 12:43 AM CDTSevere Thunderstorm WarningLBFKeith, Perkins30 min
Aug 16, 12:49 AM CDTSpecial Weather StatementLBFHooker, McPherson41 min
Aug 16, 1:30 AM CDTSpecial Weather StatementLBFMcPherson, Thomas45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.